MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYSTEM W/SA 20 A.SPRUNG RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYSTEM W/SA 20 A.SPRUNG RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FV427T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 01/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Manufacturing site evaluation: manufacturing and quality control data: the progav® was manufactured by a qualified employee in august 2014.Deviations during assembly did not occur.The valve was sterilized by miethke and released for shipment after final inspection.The progav has a normal pressure range of 0 to 20 cmh20.The valve was inspected as article fv427t.All parameters have been inspected and signed during the manufacturing process.All parameters have been assessed as meeting specification.Device examination: the prgav® valve was returned submersed in an unidentified liquid in the provided returnkit.Visual inspection: a visual inspection was performed which revealed a deformation of the outer housing.Permeability test: a permeability test has shown that the valve was permeable.Adjustment test: the progav was tested and was adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function was fully operational and the braking force was within expected tolerances.Result: first, a visual inspection of the progav® was performed.A deformation of the outer housing was revealed.Next, the permeability, adjustability, as well as the brake functionally and brake force, of the valve were tested.The valve operated as expected and met all specifications.Finally, the valve was dismantled.There were no visible deposits observed inside the valve.Based on the investigation, the claim of mechanical malfunction was not able to be substantiated.Manufacturing defects at the time of release have been excluded.The valve met all specifications of the final inspection when released from christoph miethke (b)(4).No further regulatory actions are required.
 
Event or Problem Description
It was reported to miethke that a progav system w/sa 20 a.Sprung reservoir (part # fv427t) and a prosa valve (part # fv701t) (ref.Mdr id 3004721439-2021-00693) were implanted during a procedure performed on an unknown date.According to the complainant, the patient fell down and bumped head.The physician believed mechanical damage to the progav 2.0 and the prosa valve, possibly over-drainage, occurred as a result.The patient underwent a revision procedure on (b)(6) 2017.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Height: 165 centimeters (cm).

Brand Name
PROGAV SYSTEM W/SA 20 A.SPRUNG RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12677224
Report Number3004721439-2021-00692
Device Sequence Number11894670
Product Code JXG
UDI-Device Identifier04041906132248
UDI-Public4041906132248
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFV427T
Device Catalogue NumberFV427T
Device Lot Number20027350
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2017
Initial Report FDA Received Date10/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient Weight60